Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 41, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 1, 2007, 7:14 PM CDT for Starr County, Zapata County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2007, 7:14 PM CDT (00:14 UTC)
- Expired
- Jul 1, 2007, 9:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 181 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:06 PM CDT | FLASH FLOOD | El Sauz, TX | DPS TROOPER REPORTS 6 INCHES TO 1 FOOT OF WATER ON 3167 NEAR EL SAUZ. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2936 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 020015 FFWBRO TXC427-505-020215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 714 PM CDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... STARR COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...FALCON DAM...EL SAUZ... SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS... * UNTIL 915 PM CDT * AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. SHOWERS AND THUNDERSTORMS ARE AGAIN DROPPING DOPPLER ESTIMATED RAINFALL OF 2 TO 3 INCHES IN THE WARNED AREA...ESPECIALLY IN THE EL SAUZ REGION. THESE STORMS ARE SLOW MOVING AND COULD PRODUCE ANOTHER 1 TO 3 INCHES IN THE NEXT COUPLE HOURS. THIS IS IN ADDITION TO EXCESSIVE RAINFALL THAT HAS COME DURING THE PAST SEVERAL DAYS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2636 9909 2621 9865 2678 9837 2681 9939 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:40 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 1, 6:40 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 640 PM CDT SUN JUL 1 2007 .DISCUSSION...ISSUED AN UPDATED ZONE FORECAST A SHORT TIME AGO TO ACCOUNT FOR BLOSSOMING SHOWERS AND THUNDERSTORMS WITH EMBEDDED HEAVY RAINFALL OVER ZAPATA...STARR...AND JIM HOGG COUNTY...WITH ADDITIONAL ACTIVITY JUST ACROSS THE RIO GRANDE RIVER OVER MEXICO AND MOVING NORTH. WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR FLASH FLOODING THIS EVENING AND EARLY TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 79 90 / 20 30 20 30 BROWNSVILLE 78 91 78 91 / 30 50 20 30 HARLINGEN 77 91 77 92 / 30 50 20 30 MCALLEN 76 93 77 93 / 50 50 20 30 RIO GRANDE CITY 76 93 76 94 / 60 40 30 30 SOUTH PADRE ISLAND 80 87 80 87 / 10 10 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...TOMASELLI/66
Hazardous weather outlook, Jul 1, 6:19 AM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 619 AM CDT SUN JUL 1 2007 TXZ248>257-021000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 619 AM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS WILL PRODUCE BRIEF HEAVY RAINFALL RESULTING IN PONDING ON AREA ROADS AND OVER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MIDDLE WEEK. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING REMAINING POSSIBLE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:14 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 7:46 PM CDT | Flash Flood Warning | BRO | Zapata | 119 min |
| Jul 1, 8:22 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 53 min |
| Jul 1, 8:40 PM CDT | Tornado Warning | BRO | Starr | 50 min |
| Jul 1, 8:55 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 9:22 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 53 min |
| Jul 1, 9:28 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 2 hr |
| Jul 1, 10:57 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 3 hr |
| Jul 1, 11:22 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 113 min |
| Jul 2, 12:14 AM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 25 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.